Arkansas, 2005

Hail in Arkansas, February 21, 2005

February 21, 2005 · NWS MEG · 8 events in 5 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 20, 9:30 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 20, 9:30 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
930 PM CST SUN FEB 20 2005

.DISCUSSION...

LATEST RADAR IMAGES SHOW A LINE OF SHOWERS AND THUNDERSTORMS
STRETCHING FROM SOUTHERN MISSOURI INTO NORTHWESTERN ARKANSAS. THIS
LINE IS ASSOCIATED WITH A SHORTWAVE THAT WILL BEGIN TO MOVE INTO THE
CWA OVERNIGHT. WILL KEEP A WATCH ON THE LINE AS IT PUSHES SOUTHEAST.
A FEW WARNINGS HAVE BEEN ISSUED FOR HAIL. IN ADDITION...A SHOWERS
AND THUNDERSTORMS REMAIN OVER PORTIONS OF NORTHEAST MISSISSIPPI.
TEMPERATURES HAVE ACTUALLY WARMED A FEW DEGREES DURING THE EVENING
BUT EXPECT AS RAIN PUSHES INTO THE AREA...TEMPS WILL DROP INTO THE
MID TO UPPER 50S. CURRENT FORECAST LOOKS GOOD. NO UPDATES ARE
EXPECTED

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Feb 21, 12:41 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST MON FEB 21 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1241 PM CST MON FEB 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN
ARKANSAS...WESTERN TENNESSEE AND VERY NORTHERN MISSISSIPPI TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. THE
MAIN THREAT WITH THESE THUNDERSTORMS IS LARGE HAIL...HOWEVER
DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE FOUND ACROSS THE REGION MONDAY AS A COLD FRONT
MOVES THROUGH THE MID-SOUTH. SOME OF THE THUNDERSTORMS MAY BE STRONG
ESPECIALLY ACROSS EAST CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND
NORTH MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED.

VALLE

The radar

The Memphis radar (KNQA), 30 km away, was scanning. The volume nearest the first event began at 07:21 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Mississippi

When
February 21, 1:22 AM CST to 1:30 AM CST
Where
Mississippi County, Joiner
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.500, -90.150

Hail, Lawrence

When
February 21, 4:40 AM CST to 4:55 AM CST
Where
Lawrence County, 3 mi S of Lynn
Measured
1.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.950, -91.250

Hail, Greene

When
February 21, 5:10 AM CST to 5:15 AM CST
Where
Greene County, Lorado
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
35.717, -90.983

Hail, Greene

When
February 21, 5:20 AM CST to 5:30 AM CST
Where
Greene County, Paragould
Measured
0.88 in hail
Property damage
$60
Reported by
TRAINED SPOTTER
Coordinates
36.050, -90.483

Hail, Craighead

When
February 21, 5:31 AM CST to 5:40 AM CST
Where
Craighead County, Monette
Measured
0.88 in hail
Property damage
$60
Reported by
LAW ENFORCEMENT
Coordinates
35.900, -90.350

Hail, Mississippi

When
February 21, 5:38 AM CST to 5:45 AM CST
Where
Mississippi County, 3 mi N of Manila
Measured
1 in hail
Property damage
$100
Reported by
TRAINED SPOTTER
Coordinates
35.933, -90.167

Hail, Mississippi

When
February 21, 5:53 AM CST to 6:05 AM CST
Where
Mississippi County, Blytheville
Measured
2 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.917, -89.917

Hail, Crittenden

When
February 21, 6:58 AM CST to 7:05 AM CST
Where
Crittenden County, 2 mi E of West Memphis
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.150, -90.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440941, 5440942, 5440943, 5440944, 5440945, 5440946, 5440947, 5440948.